



# From Evidence to Impact: **Fundamentals of Global Health Advocacy**

# **Course Faculty Leads from Results Canada (RC)**

- Lindsay Sheridan: Manager of Advocacy
- Leigh Raithby: Senior Policy and Advocacy Officer

## **Additional Speakers:**

- Kenneth Prudencio: Head of Advocacy for ASAPSU in Côte d'Ivoire.
- Yassen Tcholakov: Clinical Lead in Infectious Disease at the Nunavik Department of Public Health in Canada
- Safia Ibrahim: Storyteller, Manager of Public Engagement
- Dominique Denoncourt: Policy and Advocacy Officer for Child Health

# **Draft Agenda:**

\*Please note the overall content for the online/in-person courses will be the same, but delivered with slight nuances for the timing, interactive activities, and guest speakers, which may be subject to change depending on visa approvals.

For the online course, we will need to have co-hosting access on zoom because we will be using breakout rooms for our interactive group activities.

## **Online 2-day course:**

Tuesday May 21<sup>st</sup> – Wednesday May 22<sup>nd</sup> from 9:00am – 3:00pm

## In-person 2-day course:

Thursday May 23<sup>rd</sup> – Friday May 24<sup>th</sup> from 9:00am – 3:00pm

Day #1 Agenda				
Time	Description	Speaker		
9:00am – 9:30am	Welcome & Introductions	Results Canada Leads		
9:30am – 10:00am	<ul> <li>The importance of advocacy</li> <li>defining advocacy</li> <li>understanding what outcomes advocacy can lead to in change- making</li> </ul>	Results Canada Leads		

	· · · · · · · · · · · · · · · · · · ·	· · · · · · · · · · · · · · · · · · ·			
10:00am – 10:45am	Case study on successful global health	Kenneth Prudencio: Head of			
	advocacy in the Ivory Coast from a	Advocacy for ASAPSU in Côte			
	community perspective	d'Ivoire.			
10 minute break					
10:55am – 12:45pm	The components of building an effective	Results Canada Leads			
	advocacy strategy				
45 min lunch break					
12:45pm – 1:30pm	<ul> <li>Identifying targets</li> <li>how to engage decision-makers</li> <li>&amp; influencers</li> <li>power &amp; systems mapping</li> </ul>	Results Canada Leads			
	10 minute break				
1:40pm – 2:45pm	<ul> <li>Linking the domestic to global in our advocacy</li> <li>strategizing tactics that work in different contexts</li> <li>mobilizing action in community and at the global level</li> <li>understanding what actions will lead to the largest impact and change</li> </ul>	Yassen Tcholakov: Clinical Lead in Infectious Disease at the Nunavik Department of Public Health in Canada (please note Yassen is only available for the online course)			
2:45pm – 3:00pm	Wrap-up & overview for day #2	Results Canada Leads			

Day #2 Agenda				
Time	Description	Speaker		
9:00am – 9:30am	Welcome & Recap from day #1	Results Canada Leads		
9:45am – 10:00am	The importance of storytelling: Safia shares her story	Safia Ibrahim: Storyteller, Manager of Public Engagement (online)		
		Note: Kenneth Prudencio Head of Advocacy for ASAPSU will be in-person to share his story (visa permitting).		

10:00am – 11:10am	<ul> <li>Communicating effectively:</li> <li>how to uphold anti-oppression values in your communications</li> <li>how to incorporate your own voice while advocating</li> <li>how to design an elevator pitch for decision-makers</li> </ul>	Safia Ibrahim: Storyteller, Manager of Public Engagement (online) Note: Kenneth Prudencio Head of Advocacy for ASAPSU will be in-person to share his story (visa permitting).
	10 minute break	
11:20am – 12:00pm	<ul> <li>Political Engagement in Advocacy</li> <li>exploring tactics to engage politically in different contexts &amp; at different levels</li> <li>unpacking the importance of political will in global health advocacy</li> <li>tips and tricks to engage decision- makers</li> <li>45 min lunch break</li> </ul>	Results Canada Leads
12.45.000 1.45.000		Desults Carada Loads
12:45pm – 1:45pm	<ul> <li>Digital Advocacy</li> <li>the power of LTEs &amp; Op-eds</li> <li>why media engagement a critical function of advocacy</li> <li>top tips for posting on social media</li> </ul>	Results Canada Leads
4.55 0.45	10 minute break	
1:55pm – 2:15pm	Case Study	Results Canada Leads
2:15pm – 2:40pm	<ul> <li>Putting it all together</li> <li>exploring the ways in which participants can use the skills, frameworks and theories shared to advance their global health advocacy goals</li> </ul>	Results Canada Leads
2:40pm – 3:00pm	Conclusion	Results Canada Leads